U.S. doctors online nowAsk doctors free
Canada
A 24-year-old female asked:

took an antihistamine. vulvar itching stopped. does that mean that it was an allergy?

2 doctor answers2 doctors weighed in
Dr. John Goldman
Rheumatology 55 years experience
No itching can be al: Itching can be an allergy, but it does not always have to be that itching is a classic symptom only of allergy. Your physician can help clarify this.
Dr. J. Lawrence Dohan
Dermatology 57 years experience
No: Antihistamines reduce symptoms if the problem is due to histamine. Usually this presents as hives (urticaria). Most allergic skin reactions do not involve hives and do not respond to any antihistamine except as there is a tranquilizer effect from some. There are numerous possible causes of vaginal itch and many are self-limited. The answer is NO, this does not indicate that allergy was the cause.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Mar 23, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.